Hi Maria - I haven't been able to post much lately, but wanted you to know you are still in my prayers. Glad to hear you are through the firt two rounds. I know it is a tough road, but you will make it through. Harry felt tired a lot too. He is better though, and you will be too. After the third round was over Harry really could feel like there was light at the end of the tunnel and he could really look forward to being done with it. Take care of yourself. Love and prayers, Margot
Sounds like you have had a very tough time with chemo but are making the best of a difficult situation. It will be over soon and you can put that behind you. It is rather exhausting for all you go that route, just as I'm sure radiation is no picnic either but we do what we have to do. I'm glad your son is able to tease you about it...and altho. he is trying to have fun, from a more serious standpoint, this will help him to grow up faster...least ways that is how it affected my two. Keep us posted on how things go for you. I wish I had some good advice on how to better battle that fatigue but the only advice I can offer is to continue to get as much rest and sleep as you can, stay hydrated and get enough protein. Take care and hugs to you. Melodie
Melodie, Indy Pouch, U.W.Medical Center, Seattle, Dr. Paul H. Lange & Jonathan L. Wright
Thanks for the PM - I'll try to PM back in the next few days.
Not sure if I mentioned this before, but when I did chemo the Dr and nurses did me a huge service coping....I had chemo on Mondays, butI usually was back on Thurs or Fri just for IV fluids and more anti puke stuff IV. It helped so much! I was much less fatigued that way - better able to eat and also to enjoy the weekends with my family.
God Bless, Love you, Holly
Thank you all for your replies. I had the Neulasta today and have already told myself I will suffer very few side effects from this.
The steroids have helped with the dizziness. I took full advantage as usually the first day after chemo I feel good (the steroids help) and then I now know the pattern of it will be downhill with fatigue thereafter for a week or so. So I made the most of it tonight and we all went out for a nice meal and I really enjoyed being in the 'real world' for a few hours, but now I am exhausted, I don't care as I had a great time with family and friends.
It does seems this chemo combination has this common side effect and it has been comforting to know that others have experienced this too, it was scary as we all know that our minds can work overtime, fearing is this something new to contend with but now I feel less anxious. Also, as mentioned by others the best way to deal with this is just to take one day at a time,which is great advice too.
Phew what a long post........only had one glass of wine tonight
I too did gemzar and "splat"(as my family called it). The ringing in the ears was bad for me - so bad I couldn't even hear the phone towards the end of the 3rd and 4th cycles. And the dizzies - well, I think that is a side effect too. I hope you fare better than I did the last 2 rounds - I threw up everyday the last 2 monthes. I found that cold food has less odor ( less nauseating). And I was lucky to have friends and family who made fast runs for whatever I felt I could keep down at the moment. The fatigue was hard too - be kind to yourself. There is one hell of a war going on in that body of yours and it will take time for it to recover. My chemo ended in Aug '07 - and just the last week or two has my energy felt more normal. That is 7 months since the chemo ended. Be kind to yourself Girlfriend!
And thanks for asking how I am doing...Yes, I have bone pain, but it is getting warmer so I hurt less. I do take pain meds 1-2 times a day as sitting and laying down are the worst. but I am grateful to be seeing flowers poppin' up and hear birds singing !